Medical Questions > Womens Health > Birth Control Forum

Bleeding While On Depo Provera

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hi! I started my depo shots since december. I had very faint bleeding after the first shot and it was just for about 2 days, the doc said it was normal bec its the first but i shudnt after the second one. i took my 2nd one on mar then it was all good nothing happened then my 3rd was on june. my next appointment will be on sept. but heres the thing, im having my period right now with a slight cramp. its not heavy bleeding, very light, and the cramps are not very painful just slightly. is this normal? what does it usually mean if this happens? I called the family planning clinic but they have no doctor appointments available for 2 wks.
Did you find this post helpful?
First Helper marytartor
|

replied August 10th, 2007
Especially eHealthy
It's possible and normal to get periods while on depo, and there's no way to predict them.
|
Did you find this post helpful?

replied August 10th, 2007
thanks! i cudnt be pregnant cud i? im just scared and not ready to have a surprise at the moment
|
Did you find this post helpful?

replied August 10th, 2007
Especially eHealthy
dj12 wrote:
thanks! i cudnt be pregnant cud i? im just scared and not ready to have a surprise at the moment

No form of birth control is 100% but if you've been getting your shots on schedule you should be fine.
|
Did you find this post helpful?

replied August 11th, 2007
Experienced User
I got my period for six months while on the shot. And my doctor told me that was normal. I don't get my period anymore. But if you are concern take at home pregnancy test, and go see your doctor.
|
Did you find this post helpful?

replied August 11th, 2007
Extremely eHealthy
I bleed the entire time I was on the depo injections and after I stopped them I still bleed for about one month past when I was due for an injection.
|
Did you find this post helpful?

replied August 12th, 2007
I actually just got off the depo for the same reason, only I would bleed for months. Ask about getting put on an estrogen pill for a while, that is what they did for me and it worked, but for me if I missed taking the estrogen I would bleed, if that happens to you like it did me, then the shot isn't the thing for you, that is what I was told =] hope this helps
|
Did you find this post helpful?

replied December 10th, 2007
Long Period While On the Depo Shot
I had mt 1st depo perva shot on 11/02 and i've had a heavy period with mild cramping since 11/24 none stop ; is this normal, and is there anyway to stop the bleeding
|
Did you find this post helpful?

replied December 10th, 2007
Especially eHealthy
There is no way I know of to stop the bleeding, but if you're filling more than 3 pads or tampons in an hour you need to go to the ER.
|
Did you find this post helpful?

replied January 27th, 2011
i had my son 5 months ago on aug 24 on the 25 i got my 1st shot i have been bleeding between heavy nd medium to where i have to constantly wear a maximum to moderate protection pad my son is now 5months old nd i have been bleeding all day everyday for the whole 5months there has not been a day that i have not bled i have a constant period like cramp that sumtimes hurts real bad worse the a normal period cramp is this normal?? when i got my very 1st shot when i was 13 i was on it for a yr nd never bled not once! so why am i bleedin like this now??
|
Did you find this post helpful?

replied August 30th, 2011
depo injection
i have been on the depo for 3 1/2 years with no bleeding, but in july bled for 9 days & i am now bleeding again, i'm totally confused as to why this as just started??
|
Did you find this post helpful?

replied July 5th, 2012
I am on depo and I had sex and now am bleeding a little is this normal I am scared it is not a lot but when I wipe I see a little blood
|
Did you find this post helpful?

replied August 13th, 2012
For the past almost 6 years now I have had extremely heavy and very long periods, some for weeks at a time. They had put me on several birth control pills to try to control the bleeding, but nothing worked, so I ended up settling for Depo last fall (2011). That didn't help either, and now I have been continuously bleeding, non stop since December of 2011. That's almost a year now. That is definitely not normal, not okay, and not something I can live with. I will not stop bleeding, not even for a day. I don't even know how there is anything there left to bleed?! My doctor has tried putting me on estrogen pills and depo to try to control it, but the estrogen pills only stopped the bleeding for two weeks, and it started right back up. She said my only option now is to go off of every medication I'm taking for it and to just live with it. Can someone please help me, give me advise? I know that this is not something I should have to live with and that there HAS to be something they can do. It's not normal for someone to bleed every single day of their life! I don't know what else to do, and this is definitely taking a toll on my life in multiple ways!
|
Did you find this post helpful?

replied September 18th, 2013
I started the depo 10 months ago don't have a period until it time for my next shot ... But lately every other day I have been spotting for five mins and it goes away.. Is this normal or could I be pregnant.. Bc I don't know
|
Did you find this post helpful?